Alert archive / California / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 2, NWS Las Vegas, NV

July 15, 1999San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 15, 1999, 12:21 AM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 84 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 15, 1999, 12:21 AM PDT (07:21 UTC)
Expired
Jul 15, 1999, 1:45 AM PDT
In force
84 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

Counties Mohave County, AZ, San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Jul 15, 12:30 AM PDTThunderstorm WindKingman, AZThe Mohave County Sheriff's Office reported a roof was torn from a house in Kingman by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 1999-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 1999-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KVEF 150722 RRA
SVRLAS
AZC015-CAC071-150845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 AM MST THU JUL 15 1999

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:55 PM PDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 14, 9:55 PM PDT, 2 hours 26 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 PM PDT WED JUL 14 1999

SYNOPSIS...A DRIER WESTERLY FLOW ALOFT WILL CONTROL THE WEATHER
THROUGH MOST OF THE NEXT TWO DAYS. HOWEVER...A DISTURBANCE OVER
SOUTHERN NEVADA WILL MOVE SOUTHEAST OVERNIGHT SPREADING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE MOJAVE DESERT
WEST OF THE COLORADO RIVER AFTER MIDNIGHT. THURSDAY AND FRIDAY WILL
BE DRIER WITH ONLY ISOLATED THUNDERSTORMS ACROSS THE DESERT WITH A
FEW MORE STORMS IN THE MOUNTAINS OF EXTREME SOUTHERN NEVADA AND ALL
OF NORTHWEST ARIZONA.

DISCUSSION...CURRENT FCST PACKAGE LOOK GREAT HAVING TSTM ACTIVITY
OVER THE DSRT AND MTN AREAS OF XTRM SRN NV AND NW AZ THRU THE BETTER
PART OF THE EVENING AND AFTER MIDNIGHT. OTRW...DRIER SWLY REGIME
WILL START TO WORK ITS WAY REGION WITH TSTMS BECOMING MORE ISOLD IN
NATURE. HAVE NOT HAD MUCH TIME TO SCRUTINIZE NEW MODEL DATA OR 00Z
UPPER AIR CHARTS DUE TO INCLEMENT WX ACRS THE AREA. WL MAKE COSMETIC
1ST PD CHANGES TO FCST PACKAGE IN AN HOUR. CORDERO

.LAS...NONE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:22 PM PDTFlash Flood WarningVEFInyo58 min
Jul 14, 7:20 PM PDTFlash Flood WarningVEFInyo60 min
Jul 14, 8:20 PM PDTFlash Flood WarningVEFInyo115 min
Jul 15, 12:25 AM PDTFlash Flood WarningVEFSan Bernardino110 min
Jul 14, 11:53 PM PDTSevere Thunderstorm WarningVEFMohave52 min

Nearby

Severe Thunderstorm Warnings in California, 1999Severe Thunderstorm Warnings in Arizona, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.